Hail, Shelby
- When
- May 3, 2:42 AM CST to 2:50 AM CST
- Where
- Shelby County, Memphis
- Measured
- 0.75 in hail
- Property damage
- $10
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.133, -90.017
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at May 3, 2:42 AM CST, 0 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 305 AM CDT SAT MAY 3 2003 LOOKS LIKE THIS WILL BE AN ACTIVE WEEK OF WEATHER. THUNDERSTORMS ARE NOW BEGINNING TO MOVE INTO THE AREA. LOOKS LIKE THE ACTIVE AREA WILL MAINLY BE LOCATED FROM MEMPHIS SOUTHWARD. WILL GO WITH CHANCE WORDING HERE AND SLIGHT CHANCE WORDING NORTH OF MEMPHIS. THINK SCATTERED SHOWERS AND THUNDERSTORMS WILL POP UP OFF AND ON TODAY ALONG THE BOUNDARY STALLED OUT TO OUR SOUTH. EXPECT MORE SHOWERS AND THUNDERSTORMS TO DEVELOP TONIGHT AS THE BOUNDARY MOVES BACK NORTHWARD AS A WARM FRONT. SUNDAY AFTERNOON AND SUNDAY NIGHT LOOKING LIKE THE BEST CHANCE OF SEVERE WEATHER. CAPE WILL BE AROUND 1500-2000 J/KG...HELICITY WILL BE AROUND 350-450 M2/S2...ALONG WITH DEWPOINTS IN THE UPPER 60S APPROACHING 70 AND A 60 KNOT LOW-LEVEL JET. COLD FRONT WILL APPROACH THE AREA MONDAY NIGHT...KEEPING THE CHANCE FOR SHOWERS AND THUNDERSTORMS IN THE FORECAST. THE FRONT SHOULD TOTALLY PUSH THROUGH THE AREA ON TUESDAY. THE FRONT WILL COME BACK NORTHWARD TUESDAY NIGHT...WITH ANOTHER COLD FRONT PASSING THROUGH THE AREA ON WEDNESDAY. SOME SHOWERS/THUNDERSTORMS MAY LINGER INTO THE SOUTHEASTERN ZONES EARLY WEDNESDAY EVENING. THE FRONT WILL STALL OUT SOUTH OF THE AREA ON THURSDAY. WILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE FORECAST FOR EXTREME SOUTHERN ZONES FOR THURSDAY AND THURSDAY NIGHT. LOOKS LIKE THE FRONT WILL TRY TO WORK ITS WAY BACK NORTHWARD ON FRIDAY. HAVE ADDED A CHANCE FOR SHOWERS AND THUNDERSTORMS FOR FRIDAY. PRELIMINARY NUMBERS MEM 77/61 80/70 82 33665 MKL 75/55 78/67 80 22665 JBR 75/58 78/67 80 24665 TUP 78/58 80/68 80 32565 .MEG...NONE. KRS
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-031000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 640 PM CDT FRI MAY 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN... SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED FROM SATURDAY NIGHT THROUGH WEDNESDAY. A FEW STORMS MAY BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ANYTIME FROM SATURDAY NIGHT THROUGH WEDNESDAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG. SWC
ARZ048-030730- SIGNIFICANT WEATHER ADVISORY NATIONAL WEATHER SERVICE MEMPHIS TN 127 AM CDT SAT MAY 3 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...ST. FRANCIS COUNTY. A SEVERE THUNDERSTORM WAS LOCATED 23 MILES WEST OF PALESTINE AT 127 AM CDT...MOVING EAST AT 40 MPH. PEOPLE IN ST. FRANCIS COUNTY...INCLUDING THE CITIES OF FORREST CITY...HUGHES...MADISON AND PALESTINE...SHOULD MONITOR THIS STORM CLOSELY.
ARZ036-030800- SIGNIFICANT WEATHER ADVISORY NATIONAL WEATHER SERVICE MEMPHIS TN 226 AM CDT SAT MAY 3 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CRITTENDEN COUNTY. A SEVERE THUNDERSTORM WAS LOCATED 19 MILES WEST OF EDMONDSON AT 226 AM CDT...MOVING EAST AT 40 MPH. PEOPLE IN CRITTENDEN COUNTY...INCLUDING THE CITY OF WEST MEMPHIS... SHOULD MONITOR THIS STORM CLOSELY.
ARZ035-048-030845- SIGNIFICANT WEATHER ADVISORY NATIONAL WEATHER SERVICE MEMPHIS TN 259 AM CDT SAT MAY 3 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CROSS AND ST. FRANCIS COUNTIES. A SEVERE THUNDERSTORM WAS LOCATED 19 MILES WEST OF CALDWELL AT 259 AM CDT...MOVING EAST AT 35 MPH. PEOPLE IN CROSS AND ST. FRANCIS COUNTIES...INCLUDING THE CITIES OF FORREST CITY AND MADISON...SHOULD MONITOR THIS STORM CLOSELY.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2003Every state in 2003This day in weather historyWarnings in Tennessee, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5357291.